MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG IFORIA 7 DR-T DF-1; ICD

BIOTRONIK SE & CO. KG IFORIA 7 DR-T DF-1; ICD
Model Number 390064
Medical Device Problem Code Premature End-of-Life Indicator (1480)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/09/2019
Type of Reportable Event Malfunction
Event or Problem Description
Patient underwent an mr scan without being programmed to an mri mode.The device subsequently went eos.Per hm, the battery voltage was 3.08 v on (b)(6) 2019.Device was explanted and replaced.No adverse patient events were reported.Should additional information become available, this file will be updated.
 
Additional Manufacturer Narrative
We received your event description for the above mentioned device and would like to thank you for supporting our post-market surveillance.As of today, the medical device is not available for analysis, therefore the device itself could not be investigated.The information you provided has been entered into our quality system as a complaint.These types of complaints are used to evaluate systems and device performance throughout our organization and help to maintain and improve the performance of our devices.Should additional relevant information or the device itself become available, the investigation will be updated.
 
Additional Manufacturer Narrative
Upon receipt, the device interrogation revealed the eos battery status, 23 charging cycles were recorded in the devices memory.The memory content of the device was inspected.During the inspection of the available iegms noise was observed in the atrial, ventricular and far-field channel of episode 21, recorded on (b)(6) 2019.The data further showed, that the device automatically activated the eos battery status on the same day at 4:25am.The frequency and morphology of the sensed signals of episode 21 can be most probably attributed to strong external electromagnetic fields as used by magnetic resonance imaging.As reported, the mri mode was not activated on november 9.In a next step, the eos state was removed with a technical programmer and subsequent interrogation showed the device status mos1.The battery voltage of 3.08v revealed a charged battery.Following, the ability of the device to deliver therapies was verified.The anti-bradycardia pacing pulses proved to be normal and in amplitude and frequency as programmed.A fibrillation signal was applied and the device delivered a defibrillation shock as specified, documenting a normal and expected sensing and shock delivery.In particular, the specified energy level was reached and the charging time was as expected.In addition, the manufacturing process for this device was re-investigated and all production steps were performed accordingly.There was no sign of any inconsistency during the manufacturing process.Particularly the final acceptance test proved the device functions to be as specified.Based on the analysis results, the eos status most likely resulted from an mri scan without prior activation of the mri mode.If a charging cycle occurs in a strong external magnetic field, depending on strength and orientation, a saturation of the high voltage transformer may appear, leading to a temporary drop of the supply voltage below the eos level, resulting in the observed eos battery status.This observation does not represent a battery or hybrid malfunction.The analysis did not reveal any indication of a device malfunction.

Brand Name
IFORIA 7 DR-T DF-1
Common Device Name
ICD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key9322124
Report Number1028232-2019-05018
Device Sequence Number10867294
Product Code MRM
UDI-Device Identifier04035479126926
UDI-Public04035479126926
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Model Number390064
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer11/15/2019
04/05/2020
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date11/18/2019
04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age54 YR